Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having severe hair fall. Prescribed cobadex forte and monoxil 5%. Is this medication okay?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13227 Questions

default
Posted on Wed, 30 Jan 2013 in Hair Loss
Question: Hi, since around maybe 1 year and half, the texture of my hair start changing, they started to become very very thin, and since 3 to 4 months ago, i started to notice that i had less hair, and since this last month, much more less hair, i dont particulartly see that im losing hair everyday, only when i wash my hair. The big change is they are very much THIN and i have much more less on my head, with some small parts on my head where you can see much more less hair. I Went to see a dermatologist and he didt tell me what is the reason, he thinks that im stressed and im not at all. He gave some pills Cobadex Forte and this liquid Monoxil 5% that i had to put on my scalp. Is this medication okay? it will help STOP my hair loss? My hair will grow again? My hair will restart to be thicker? Where is the cause of all this change? I have done the Tyroid test and sugar test, and everything is normal. I really eat very well, fruits and a lot of vegetables everyday. But maybe it the stress? Im not stressed right now, but 7 months ago, i had a big emotional choc regarding the desease of my mom. It can be related, it can cause the hair loss after all this month passed? THANK YOU IN ADVANCE FOR HELPING ME UNDERSTAND;
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
The thinning of the hairs that you are having is likely to be related to a dietary deficiency and stress. The treatment that you are getting- a multivitamin and Minoxidil lotion is likely to help with your problem.
The thin texture of hairs reflects the nutritional status of a person.
You can follow some simple measures to help your hairs grow better -
1. Take a high protein diet. You can also apply raw egg on your hairs one hour before washing them for good lusture and to cover the damaged parts.
2. Take iron and zinc supplements.
3. Avoid exposure to direct sun for long durations.
4. Keep your hairs covered outdoors to avoid damage from dust , etc.
5. Take high doses of vitamin B6 and folic acid.
6. Stay away from stress and anxiety.
7. Scalp massage- A vigorous rubbing of the scalp with fingers is one of the most effective method for the prevention and treatment of hair loss. The scalp should be rubbed vigorously till it starts to tingle with the heat. It will activate the sebaceous glands
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 1 hour later
Thank you very much Doctor for this detailed answer.
I will follow your advice. I have two more questions :
1. Do you know if i will have back again a THICKER hair or my hair will always grow thiner?
2. How long its gone take approximately to see the change : thicker hair and more hair?
Thank you very much.
doctor
Answered by Dr. Rakhi Tayal 5 minutes later
Hello.
Thanks for writing again.
Yes with good diet and supplements you can get back your thick hairs. If you are genetically having a thin hair since your birth then it is difficult to alter the texture of your hairs.
It will take at least 8 weeks of regular treatment for the results to show.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Alopecia

doctor1 MD

Hi,I am losing my hair n I am just 23. 1) When did you start noticing the problems - 1yr back 2) Do you have dandruff or any scalp conditions? They can increase hair loss, prompt treatment helps - itchy scalp but almost cured it. 3) Are you on any medications for any medical conditions? No 4) Are you married? No 5) How much hair do you lose per day? Do you see hair coming into your hand when you try to pluck a bunch? at around 150 6) How is your general health? Ok, Stress! Thanks!

doctor1 MD

I am facing hair loss for the past 24 months, lost some hair on the center and front of the head. I consulted a doctor and he suggested to use foltene pharma hair rejuvenator supplement with keraglo men tablet. I used it for 2 months and the result was very good. The hair loss stopped rapidly and also dandruff disappeared. It was good for 2-3 months and again the hair fall increased.

doctor1 MD

My daughter is 12 years old & has been a Vyvanse patient since she was 7. As a child, always having a full head of hair...she is suffering from severe hair loss. She started off on 20 mg. & now that she has moved up to 60 mg. the hair loss is even more uncontrollable. We were always told she had alopecia, We use steroid topical cream for her scalp, but locations of baldness are changing. Nothing seems to be working for her & we need help!!!

doctor1 MD

hello doctor,I have long hair , since 2009 every year in the month of june to August I face hair loss from roots.I am 26 years old, married and take a good diet and have no stress. More hair fall when I take a Head wash .also my scalp becomes itchy in these months. What do I do?

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely...

doctor1 MD

Sir I am suffering hair fall & severe head loss at middle of head. I consulted skin specialist who prescribed minoxidil solution 2% ;finaster idea 1 mg. But due to mild elevation in SGPT he told to apply minoxidil. I am trying for next baby; is...

doctor1 MD

Hello Doc, I am writing this to my previous interaction with you sometime before. I contacted you with regards to the problem to my hair, I had bald patches all over my head and later you have given me an answer. your last answer "I have reviewed...